BN is a 74-year-old African American male who is seeing his PCP because he noticed when he woke up that his “heart was not beating right; it feels like it is going to slow.” He denies chest pain, SOB, N/V. He notes feeling dizzy earlier in the day. 6 weeks earlier his PCP started him on Diltiazem CD to further lower his BP to goal. His Metoprolol was lowered at that time as well from 75 mg to 50 mg BID. His PCP recommends he be admitted to the hospital.
Upon presentation to the hospital:
HTN x 7 years
Type II DM
CAD s/p angioplasty 2 years ago
MI 3 years ago
EF = 60%
PVD s/p left femoral to posterior bypass
Hx of A Fib x 4 years
Digoxin 0.25 mg QD KCl 40 mEq QD Vitamin C 500 mg QD
Diltiazem CD 180 mg QD ASA EC 325 mg QD Vitamin E 400 IU QD
Metoprolol 5- mg BID Warfarin 5 mg QD Ibuprofen 200 mg 2 tabs prn headache
Lisinopril 20 mg QD Famotidine 20 mg QHS Multivitamin QD
Imdur 30 mg QD Lantus 26u QHS Ca++/Vit D 500mg/200 IU BID
HCTZ 12.5 mg QD Humalog 8u with meals
BP 110/50 Pulse 38 bpm Resp 14/min
Rest of physical exam unremarkable
K+ 6.9 WBC 5,800/mm3
Na+ 135 Hct 35%
Cr 1.9 Dig 2.78
BUN 35 INR 2.3
Write a 2- to 3-page paper that addresses the following:
Explain how the factor you selected might influence the pharmacokinetic and pharmacodynamic processes in the patient from the case study you were assigned.
Describe how changes in the processes might impact the patient’s recommended drug therapy. Be specific and provide examples.
Explain how you might improve the patient’s drug therapy plan and explain why you would make these recommended improvements.
Reminder: The College of Nursing requires that all papers submitted include a title page, introduction, summary, and references.
Rosenthal, L. D., & Burchum, J. R. (2021). Lehne’s pharmacotherapeutics for advanced practice nurses and physician assistants (2nd ed.) St. Louis, MO: Elsevier.